MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA CR TIBIAL ARTICULAR SURFACE PROVISIONAL; INSTRUMENT KNEE

ZIMMER BIOMET, INC. PERSONA CR TIBIAL ARTICULAR SURFACE PROVISIONAL; INSTRUMENT KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device fractured.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).The complaint device has been returned, but the device investigation has not yet been completed.Once the evaluation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H4: proposed component (annex g) code is mechanical (g04) - provisional top.Complaint sample was evaluated.Visual evaluation of the returned device shows signs of repeated use and has fractured through the middle of the tasp.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Root cause was determined to be due to user error as it was incorrectly used with excessive force.The persona surgical technique (97-5026-001-00 rev.11, page 34, technique tip 11.C), apply gentle manual pressure without impacting the tasp construct with either a mallet or hand.The tasp construct includes the tasp top, bottom, shim, and tibial sizing plate handle.The tasp was struck with a mallet during the surgery which caused the fracture of the provisional; hence the root cause is attributed to user error/off label use.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA CR TIBIAL ARTICULAR SURFACE PROVISIONAL
Common Device Name
INSTRUMENT KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14989108
Report Number0001822565-2022-02039
Device Sequence Number1613852
Product Code JWH
UDI-Device Identifier00889024238527
UDI-Public(01)00889024238527(10)63858432
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42517000610
Device Lot Number63858432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown